Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Computational Order Statistics
Authors

Colin Rose
Organization: Theoretical Research Institute
Murray D. Smith
Organization: University of Sydney
Journal / Anthology

The Mathematica Journal
Year: 2005
Volume: 9
Issue: 4
Page range: 790-802
Description

Using mathStatica [1], Rose and Smith [2] illustrate the automated derivation of the exact density of order statistics obtained from a random sample of size n on a continuous random variable. This article illustrates the new functionality in mathStatica to allow for discrete random variables. Moreover, by building on the new Piecewise capability in Mathematica, we are able to further generalise to the case of non-identically distributed random variables, thereby providing a completely flexible solution.
Subject

*Mathematica Technology > Application Packages > Additional Applications > mathStatica
URL

http://www.mathematica-journal.com/issue/v9i4/OrderStatistics.html